Korean J Psychopharmacol.  2012 Jul;23(3):122-125.

A Case of Amisulpride Induced Tardive Blepharospasm in Schizophrenia

Affiliations
  • 1Department of Psychiatry, Eulji University School of Medicine, Eulji University Hostpital, Daejeon, Korea. cksinj@yahoo.co.kr

Abstract

Tardive blepharospam is characterized by repetitive, forceful, and sustained involuntary contractions of the orbicularis oculi. We report here one case of neuroleptic-induced tardive blepharospasm that developed during high-dose amisulpride treatment and was treated with clozapine. The patient was a 29-year-old man with a 6-year history of schizophrenia. After 33 months of amisulpride treatment (1200 mg/day), involuntary eye-blinking had developed. Following exclusion of all other possible etiopathological causes of the blepharospasm, we decided to switch the drug treatment from amisulpride to clozapine. On the fourteenth day of clozapine (250 mg/day) treatment, we observed significant improvements in eye-blinking and psychotic symptoms. Four months later, the eye-blinking had remitted completely. We suggest that amisulpride may cause blepharospasm and lead to an impaired ability to perform daily activities. Therefore, we recommend that clinicians regularly monitor involuntary movements in patients receiving antipsychotic treatment, especially when high doses of amisulpride are involved.

Keyword

Tardive blepharospasm; Amisulpride; Schizophrenia
Full Text Links
  • KJP
Actions
Cited
CITED
export Copy
Close
Share
  • Twitter
  • Facebook
Similar articles
Copyright © 2021 by Korean Association of Medical Journal Editors. All rights reserved.     E-mail: koreamed@kamje.or.kr